Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Itchy skin. Wants to use benadryl, warfarin. History of blood clotting disoder, vasculitis, cerebrovascular damage, acid reflux. Safe to take medication?

Hiya. I am trying to advise the lady whose mother has exremely itchy skin on an experience I have with my own mum who is 87. Mum has had very itchy skin for months and we never found out what causes it until she had to have a permanent catheter due to a bit of kidney failure. It is the lack of kidney function causing her itchy crem. A cream was prescribed which had peppermint in it as it is cooling. My own question is,is is safe to take benadryl on warfarin . I have a blood clotting disorder and vasculitis with some cerebrovascular damage.I take warfarin and zopiclone sleep medication.Also is is possible for the painkiller tramadol to cause severe acid reflux. It burnt the lining of my stomach,my oesophagus,and throat and I was very sick.
Asked On : Thu, 3 May 2012
Answers:  1 Views:  346
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Firstly, Benadryl is an anti-histaminic which will certainly reduce itching and can be taken along with warfarin.

Secondly, long-term Tramadol does cause lot of acidity, including gastro esophageal reflux disease (as in your case). To minimize this side effect, take Tramadol with meals; regular anti-acid drugs, such as omeprazole or pantoprazole.

Consult your doctor who knows what would be best for you.

Dr. Rakesh Karanwal
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor